| Model Number |
GIA8048L |
| Medical Device Problem Code |
Misfire (2532)
| Health Effect - Clinical Code |
Tissue Breakdown (2681)
| Date of Event |
10/03/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
D10 concomitant product: gia8038s, gia8038s gia 80-3.8sgl use reload stap, (lot # p4c0967).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, intra-operatively of a pancreaticoduodenectomy, while in the stomach, the device partially fired.The device was unable to complete the firing to the distal end.Additional resection was performed and additional suturing was done with the stapler to resolve the issue.
Additional Manufacturer Narrative
Additional information: g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the cartridge noted a full complement of staples.It was reported that the device did not fire completely.The reported issue could not be confirmed.The most likely cause could not be established from the information available.The evaluation detected an unreported condition: of disengaged cartridge cover and pushers that have no relationship to the reported condition.The product analysis noted evidence that the device was not used as intended.This issue may occur if an excessive force is applied to the cartridge.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.